Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

February 28, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 28, 2021, 11:32 AM CST for Choctaw County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2021, 11:32 AM CST (17:32 UTC)
Expired
Feb 28, 2021, 12:15 PM CST
In force
43 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

What was reported inside it

TimeReportWhereRemark
Feb 28, 11:45 AM CSTHAIL 1Soper, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-02-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-02-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1316 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
1.2
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted.

290 
WWUS84 KTSA 281732
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1132 AM CST Sun Feb 28 2021
 
OKZ049-053-281815-
Choctaw OK-Pushmataha OK-
1132 AM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 1215 PM CST...

At 1132 AM CST, a strong thunderstorm was located 4 miles south of
Boswell, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Antlers...
Boswell...                        Rattan...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Kellond...
Oleta...                          Apple...
Speer...                          Dela...
Unger...                          Finley...
Gay...                            Corinne...

A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southeastern Oklahoma.

LAT...LON 3388 9585 3391 9588 3392 9590 3392 9591
      3395 9594 3407 9594 3416 9582 3416 9578
      3418 9578 3438 9550 3411 9521 3387 9581
TIME...MOT...LOC 1732Z 236DEG 49KT 3397 9588 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 28, 10:23 AM CST, 1 hour 9 minutes earlier.

Area forecast discussion, Feb 28, 10:23 AM CST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1023 AM CST Sun Feb 28 2021

.DISCUSSION...
Cold front pushing through northeast OK this morning. Showers and
storms ahead of the boundary starting to increase in coverage some
across southeast OK and west central AR. A few storms late this
morning into the afternoon across SE OK/WC AR will carry
severe potential with hail the primary threat. Front to clear the
area by late afternoon, and will end the threat for severe weather.
Updated zones were mainly temperature adjustments to account for latest
frontal position. Also lowered high temps a little across parts of far
northeast Oklahoma. Sunshine in these areas later this afternoon cannot
be ruled out, and this would offset cold advection some.

Updated ZFP/PFM/AFM already sent.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  31  56  36 /  10   0   0  30
FSM   68  38  57  39 /  80  20  10  40
MLC   66  36  54  38 /  60  10  10  50
BVO   53  29  56  35 /   0   0   0  20
FYV   64  32  54  33 /  70  10   0  30
BYV   63  32  52  35 /  60  20   0  20
MKO   63  33  54  37 /  30   0   0  40
MIO   53  29  54  35 /  20   0   0  20
F10   58  34  54  38 /  30   0  10  50
HHW   66  41  53  39 /  80  30  40  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, Feb 28, 4:58 AM CST, 6 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 AM CST Sun Feb 28 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 AM CST Sun Feb 28 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Mid Morning.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma and Western Arkansas.
	ONSET...Mid morning.

POOR VISIBILITY.
	RISK...Limited.
	AREA...Eastern OKlahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Afternoon.

DISCUSSION...
Scattered thunderstorms will develop later this morning as a cold
front pushes through the area, mainly along and southeast of I-44.
By mid morning, a few storms may become strong to severe across
southeast Oklahoma and parts of western Arkansas, with damaging
wind gusts and large hail the main threats. Locally heavy rainfall
amounts will also be possible with any training cells.
Thunderstorms will decrease as the front pushes south of the area
this afternoon.

Behind the front, north winds gusting 20 to 25 mph along with
drier air will lead to an increase in grassland fire spread
potential across northeast Oklahoma, where little rainfall is
expected through the morning.

A few areas of southeast Oklahoma and west central Arkansas could
see visibility reduced to a mile or less this morning, but
widespread reductions to visibility are unlikely.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY through WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.

EXTENDED DISCUSSION...
Additional ran chances arrive late Monday into Tuesday, and again
Thursday. Fire weather danger may be present during the week in
areas that miss out on significant rainfall, especially northwest
of I-44.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Feb 28, 11:24 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1124 AM CST SUN FEB 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HAIL             BOSWELL                 34.03N 95.87W
02/28/2021  E1.00 INCH       CHOCTAW            OK   PUBLIC

&&
Special weather statement, Feb 28, 11:32 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1132 AM CST Sun Feb 28 2021

OKZ049-053-281815-
Choctaw OK-Pushmataha OK-
1132 AM CST Sun Feb 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
CHOCTAW COUNTIES UNTIL 1215 PM CST...

At 1132 AM CST, a strong thunderstorm was located 4 miles south of
Boswell, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Hugo...                           Antlers...
Boswell...                        Rattan...
Soper...                          Kent...
Goodland...                       Messer...
Hugo Lake State Park...           Kellond...
Oleta...                          Apple...
Speer...                          Dela...
Unger...                          Finley...
Gay...                            Corinne...

A Severe Thunderstorm Watch remains in effect until 600 PM CST for
southeastern Oklahoma.

LAT...LON 3388 9585 3391 9588 3392 9590 3392 9591
      3395 9594 3407 9594 3416 9582 3416 9578
      3418 9578 3438 9550 3411 9521 3387 9581
TIME...MOT...LOC 1732Z 236DEG 49KT 3397 9588

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 9:15 PM CSTDense Fog AdvisoryTSAChoctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more6 hr
Feb 28, 10:33 AM CSTSevere Thunderstorm WarningTSAChoctaw, Pushmataha42 min
Feb 28, 11:39 AM CSTSevere Thunderstorm WarningTSAChoctaw, Pushmataha38 min
Feb 28, 12:39 PM CSTSpecial Weather StatementTSAChoctaw36 min
Feb 28, 12:52 PM CSTSevere Thunderstorm WarningTSAChoctaw, Pushmataha23 min
Feb 28, 1:02 PM CSTSevere Thunderstorm WarningTSAChoctaw28 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.